MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VH2
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed that during an onsite visit, the user facility staff was experiencing fluid corrosion and leak testing was not being conducted correctly.The user facility was provided reprocessing in-service and review of their leakage tester/leakage testing practices was completed.No patient infections or injuries reported.
 
Additional Manufacturer Narrative
No device was returned to olympus for evaluation.However, as part of the investigation into this report, an olympus endoscopy support specialist (ess) was dispatched on-site to assess the reprocessing practices at the user facility.Based on the observation summary report from ess, there were some reprocessing deviations observed during the on-site visit, and they are as follows: facility was not following ifus (instructions for use) for leak testing, facility was submerging the scope in clean water and then connecting it to the leak tester and once the leak test was completed then they were only removing the venting port and keeping the rest of the scope submerged in water.Facility was also storing the scopes with the eto (ethylene oxide (gas) valve) cap on the scope.The customer was asked if the scope was being put into water with the eto cap on.The customer noted that they only keep the cap on so they will know what scope is what.Ess explained to customer that if that scope is submerged in the water with the cap on then the scope will be flooded with fluid.During the in-service it was also noted that once facility has completed leak test, they are putting the scope in hld and not doing the manual cleaning in the detergent.Facility did not have any detergent in the department at the time.Ess went over the ifus with customer and explained that if they were not doing the manual cleaning and getting the debris off the scope then the scope could possibly have debris left and that area wasn¿t being in contact in the hld.The facility noted that they would be pausing all cases until they had the detergent on hand and all the staff has been trained on reprocessing the scope.Ess performed a scope reprocessing and infection control in-service for the staff.Covered infection control information referenced in the user manual and reprocessing manual.All products were listed in the product section of the request.All attendees were listed on the attendance sheet of the on-track reprocessing form and the customer was emailed a copy of the forms.Customer uses an automatic endoscope reprocessor (aer) to reprocess their scopes.Ess recommended that the customer contact the manufacturer of that equipment for proper use.The ess provided the user facility staff reprocessing training materials for their reference.
 
Event or Problem Description
No new information has been provided by the customer.
 
Additional Manufacturer Narrative
Updated: b5, h2, h3, h4, h6, h11.This report is being supplemented to provide additional information based on the approved final investigation.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21692828
Report Number3002808148-2025-05063
Device Sequence Number21187006
Product Code EOB
UDI-Device Identifier04953170411427
UDI-Public04953170411427
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VH2
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown